Kansas, 2011Hail and Damaging Winds in Kansas, April 3, 2011
April 3, 2011 · NWS TOP · 88 events in 14 counties and zones
During the day on Sunday, temperatures warmed to record highs across northeast Kansas before a powerful storm system moved through Sunday afternoon and evening. Several locations reported hail up to 2 inches in diameter and winds of 70-80 mph with a few reports of structural damage due to straight line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 88
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the day on Sunday, temperatures warmed to record highs across northeast Kansas before a powerful storm system moved through Sunday afternoon and evening. Several locations reported hail up to 2 inches in diameter and winds of 70-80 mph with a few reports of structural damage due to straight line winds. Thunderstorms initiated late in the day behind a sharp cold front and quickly went severe. A well formed gustnado developed along the frontal boundary and rear flank boundary intersection near Williamstown on Highway 24. NWS survey crew identified areas of enhanced wind damage from a well formed gustnado in Williamstown. Two center pivot irrigations were flipped over, a large outdoor shed was destroyed and several tree limbs were snapped.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 3, 1:46 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 3, 1:46 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
246 PM CDT SUN APR 3 2011
.DISCUSSION...
THE ATMOSPHERE CONTINUES TO EVOLVE AS THE PREVIOUS FORECAST
ANTICIPATED. SURFACE DEWPOINTS IN THE UPPER 50S TO LOW 60S HAVE
ADVECTED INTO EAST CENTRAL KANSAS WITH THE LATEST OBJECTIVE ANALYSIS
SHOWING BETWEEN AROUND 3000 J/KG OF CAPE. ANALYSIS ALSO SHOWS A
SUBSTANTIAL CAP STILL OVER THE WARM SECTOR WITH ANYWHERE FROM 100 TO
200 J/KG OF CONVECTIVE INHIBITION LEFT TO OVERCOME. THE
HRRR/NAM/RUC13 GUIDANCE HAS BEEN POINTING TOWARDS AN AREA OF
ENHANCED MOISTURE CONVERGENCE ALONG THE FRONT NEAR SHAWNEE COUNTY
RIGHT AROUND 7 PM. CURRENT THINKING IS THAT A FEW ISOLATED STORMS
MAY DEVELOP ALONG OR JUST NORTH OF THE FRONT EARLY THIS EVENING.
THESE STORMS WOULD INITIALLY MOVE TO THE EAST AT AROUND 40 MPH...AND
MAY HAVE AN ISOLATED TORNADO POTENTIAL. THE GREATER SEVERE WEATHER
THREAT SHOULD OCCUR AS STORMS FORM INTO A QLCS ALONG THE FRONT AND
MOVE SOUTH ACROSS EAST CENTRAL KS. LARGE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THE STORMS GIVEN THE INSTABILITY AND DEEP LAYER SHEAR.
THINK THAT STORMS WILL EXIT TO THE SOUTH OF THE FORECAST AREA WITH
THE COLD FRONT AROUND OR SHORTLY AFTER MIDNIGHT.
STRONG COLD AIR ADVECTION IS SET TO TAKE OVER BEHIND THE COLD FRONT.
TEMPS ACROSS WESTERN NEB HAVE BEEN STEADILY DROPPING FROM THE UPPER
40S INTO THE MIDDLE 30S THIS AFTERNOON. WITH A STRONG PRESSURE
GRADIENT KEEPING NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE...THE COLD
AIR SHOULD NOT HAVE MUCH OF A PROBLEM MOVING SOUTHEAST. HAVE LOWS IN
THE UPPER 30S TO LOWER 40S. FOR HIGHS MODELS MIX THE BOUNDARY LAYER
ALL THE WAY TO 750 MB. THIS WOULD YIELD LOWER 50S FOR HIGHS WITH
COLD AIR ADVECTING INTO THE AREA THROUGH THE MORNING. THESE TEMPS
ARE PRETTY CLOSE TO GUIDANCE SO HAVE NOT STRAYED TO FAR FROM THAT.
WOLTERS
TUESDAY-THURSDAY: WITH HIGH PRESSURE AND CLEAR SKIES EXPECTED
TUESDAY MORNING...A COOL START TO TUESDAY IS ANTICIPATED WITH LOW
TEMPERATURES IN THE LOWER 30S. SURFACE WINDS WILL RAPIDLY BACK TO
THE SOUTHWEST BY MID MORNING AS THE SURFACE HIGH PRESSURE AXIS MOVES
TO THE SOUTH AND EAST OF THE CWA AND A LEE TROUGH FORMS ACROSS THE
HIGH PLAINS. TEMPERATURES WILL REBOUND INTO THE MIDDLE 60S TO NEAR
70 DURING THE AFTERNOON. AN UPPER DISTURBANCE OVER THE NORTHERN
PLAINS WILL SLIDE A WEAK COLD FRONT THROUGH THE REGION ON
WED...CLEARING MOST OF THE CWA BY MIDDAY WEDNESDAY. SLIGHTLY WARMER
READINGS WILL BE FOUND TO THE SOUTH OF THE BOUNDARY...WITH MIDDLE
60S IN NC KS TO NEAR 70 IN EC KS. THIS BOUNDARY WILL STALL JUST
SOUTH OF THE CWA...DELINEATING DEEPER MOISTURE AND SLIGHTLY WARMER
READINGS BY WEDNESDAY NIGHT. MODEL CONSENSUS HAS IMPROVED WITH
RESPECT TO PLACEMENT/TIMING IN BRINGING AN UPPER DISTURBANCE FROM
THE SOUTHWESTERN US EJECTING NORTHEASTWARD AND PHASING WITH THE
EVOLVING AMPLIFYING LONGWAVE TROUGH OVER THE WESTERN US ON THU. THIS
INITIAL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY
AFTERNOON. IN RESPONSE...THE SURFACE BOUNDARY WILL MOVE NORTH AS A
WARM FRONT...RETURNING THE WARM SECTOR BACK INTO THE CWA. THE END
RESULT WILL BE INCREASING CHANCES FOR THUNDERSTORMS DURING THE
THURSDAY TIME FRAME ACROSS THE ENTIRE AREA.
FRIDAY-SUNDAY: A COLD FRONT MOVES THROUGH THE CWA AS THE UPPER
ENERGY PASSES THROUGH THU NIGHT. THE WARM SECTOR IS INITIALLY
SHUNNED TO THE SOUTH OF THE AREA...AND HOW QUICKLY IT RETURNS
REMAINS UNCERTAIN DUE TO MODEL DIFFERENCES. A NOTABLE WESTERN TROUGH
IS FORECAST TO APPROACH THE HIGH PLAINS SATURDAY INTO SUNDAY. THERE
REMAINS UNCERTAINTY TO THE EXACT UPPER TROUGH PLACEMENT AND
ORIENTATION...WHICH PLAYS A ROLE IN LOCATION OF KEY SURFACE
FEATURES. OVERALL SYNOPTIC SETUP SUGGESTS INCREASING LIKELIHOOD OF
THUNDERSTORMS...FIRST ALONG/NORTH OF RETURNING WARM FRONT ON FRIDAY
NIGHT/EARLY SAT...THEN IN ADVANCE OF THE MAIN WAVE ON
SATURDAY/SUNDAY. COULD CERTAINLY SEE SOME OF THESE STORMS ON THE
STRONG TO SEVERE SIDE...ESPECIALLY IF THE PATTERN EVOLVES AS
CURRENTLY DEPICTED. BUT SIGNIFICANT UNCERTAINTY REMAINS WITH REGARDS
TO PROGRESSION/TRACK OF UPPER SYSTEM...WHICH PRECLUDES SPECIFICS
ATTM.
BLAIR
&&
.AVIATION...
THINK THAT THE CAP WILL HOLD LONG ENOUGH FOR THE COLD FRONT TO MOVE
THROUGH MHK BEFORE STORMS DEVELOP. HOWEVER THE FRONT IS EXPECTED TO
BE IN THE VCNTY OF TOP AND FOE AS STORMS INITIATE. WENT AHEAD AND
INCLUDED A TEMPO FOR TS WHEN THE FRONT IS IN THE AREA AND STORM
INITIATION SHOULD OCCUR. OTHERWISE THE PRESSURE GRADIENT LOOKS TO
REMAIN FAIRLY TIGHT THROUGH THE OVERNIGHT HOURS WITH GUSTY NORTHWEST
WINDS LIKELY BEHIND THE FRONT. MODELS SHOW BROKEN CIGS MOVING IN
BEHIND THE FRONT. THERE IS SOME POTENTIAL FOR CIGS TO BRIEFLY FALL
BELOW 3 KFT...BUT OPTED TO REMAIN OPTIMISTIC AND CONTINUE WITH VFR
CIGS BEHIND THE FRONT.
WOLTERS
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ026-039-040-
054>056-058-059.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ020>022-
034>037.
&&
Hazardous weather outlook, Apr 3, 2:05 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
305 PM CDT SUN APR 3 2011
KSZ008>012-020>024-026-034>040-054>056-058-059-042015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
305 PM CDT SUN APR 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM
GENERALLY WITHIN A 30 MILE CORRIDOR FROM COUNCIL GROVE TO
TOPEKA. INITIAL STORMS THAT FORM ARE EXPECTED TO MOVE TO THE EAST
AT ABOUT 40 MPH. HOWEVER THE STORMS SHOULD EVOLVE INTO A LINE OF
STORMS ALONG THE COLD FRONT...WITH THE ENTIRE COMPLEX OF STORMS
ADVANCING SOUTH ACROSS EAST CENTRAL KANSAS DURING THE EVENING
HOURS. THE THUNDERSTORMS SHOULD EXIT SOUTH OF THE AREA BETWEEN
MIDNIGHT AND 1 AM. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE
LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OF
60 TO 70 MPH. THERE IS A SMALL PROBABILITY FOR AN ISOLATED TORNADO
INITIALLY WITH THE THUNDERSTORMS AS THEY DEVELOP.
A RED FLAG WARNING REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHWEST
OF A CONCORDIA TO MANHATTAN TO COUNCIL GROVE LINE UNTIL 7 PM DUE
TO EXTREME FIRE DANGER. VERY HIGH FIRE DANGER EXISTS ACROSS THE
REMAINDER OF THE AREA.
A WIND ADVISORY REMAINS IN EFFECT FOR EAST CENTRAL KANSAS UNTIL 7
PM WITH SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA WEDNESDAY
NIGHT INTO THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. IT
IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY OF THESE STORMS MAY
BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THIS EVENING...GENERALLY BETWEEN 6
PM TO MIDNIGHT FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS.
BLAIR
Hail, Riley
- When
- April 3, 5:05 PM CST
- Where
- Riley County, 0.69 mi N of Manhattan
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.190, -96.580
Hail, Pottawatomie
- When
- April 3, 5:20 PM CST to 5:21 PM CST
- Where
- Pottawatomie County, 2.25 mi ENE of St George
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.210, -96.390
Hail, Pottawatomie
- When
- April 3, 5:20 PM CST to 5:21 PM CST
- Where
- Pottawatomie County, 0.87 mi SE of St George
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.190, -96.420
Hail, Riley
- When
- April 3, 5:23 PM CST
- Where
- Riley County, 4.67 mi SSE of Zeandale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.110, -96.390
Hail, Pottawatomie
- When
- April 3, 5:25 PM CST to 5:26 PM CST
- Where
- Pottawatomie County, Wamego
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.200, -96.320
Thunderstorm Wind, Wabaunsee
- When
- April 3, 5:40 PM CST to 5:42 PM CST
- Where
- Wabaunsee County, Maple Hill
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.080, -96.030
Major structual damage was caused to an outbuilding.
Hail, Pottawatomie
- When
- April 3, 5:42 PM CST to 5:44 PM CST
- Where
- Pottawatomie County, 0.87 mi NE of St Marys
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.210, -96.060
Hail, Wabaunsee
- When
- April 3, 5:42 PM CST to 5:44 PM CST
- Where
- Wabaunsee County, 6.31 mi N of Newbury
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -96.150
Hail, Pottawatomie
- When
- April 3, 5:43 PM CST to 5:47 PM CST
- Where
- Pottawatomie County, 0.87 mi SW of St Marys
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.190, -96.080
Hail, Pottawatomie
- When
- April 3, 5:45 PM CST to 5:49 PM CST
- Where
- Pottawatomie County, 0.69 mi S of St Marys
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.190, -96.070
Hail, Shawnee
- When
- April 3, 5:45 PM CST to 5:46 PM CST
- Where
- Shawnee County, 3.29 mi WNW of Rossville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.140, -96.010
Hail, Pottawatomie
- When
- April 3, 5:45 PM CST
- Where
- Pottawatomie County, 0.87 mi NE of St Marys
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.210, -96.060
Hail, Pottawatomie
- When
- April 3, 5:45 PM CST
- Where
- Pottawatomie County, 1.07 mi E of Swamp Angel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -96.460
Spotter was located 3 miles east of St. Marys on highway 24. Winds estimated 40-50 mph.
Hail, Jackson
- When
- April 3, 5:49 PM CST to 5:50 PM CST
- Where
- Jackson County, 0.87 mi SE of Delia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.240, -95.960
Hail, Jackson
- When
- April 3, 5:50 PM CST to 5:54 PM CST
- Where
- Jackson County, 0.87 mi SE of Delia
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.240, -95.960
Thunderstorm Wind, Shawnee
- When
- April 3, 5:50 PM CST to 6:05 PM CST
- Where
- Shawnee County, 3.62 mi SSE of Valencia to 2.12 mi SE of Topeka
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.020, -95.860
Signifigant microburst occurred across portions of Topeka. Roof damaged at 21st and Wanamaker Road. Power lines and light pole were snapped at 29th and Gage as well as large tree limbs down. Shingles blown off of houses and 3 inche tree limbs down at 29th and Auburn Road. Large tree down, roof removed from barnd, and power lines down near 23rd and Croco Road.
Hail, Jackson
- When
- April 3, 5:55 PM CST to 5:56 PM CST
- Where
- Jackson County, 3.75 mi W of Hoyt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.250, -95.770
Hail, Jackson
- When
- April 3, 6:03 PM CST to 6:07 PM CST
- Where
- Jackson County, 4.86 mi E of Hoyt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.260, -95.610
Hail, Jackson
- When
- April 3, 6:03 PM CST
- Where
- Jackson County, 5.24 mi WSW of Mayetta
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.300, -95.820
Hail, Jefferson
- When
- April 3, 6:07 PM CST to 6:11 PM CST
- Where
- Jefferson County, 0.69 mi N of Meriden
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.190, -95.570
Hail, Jefferson
- When
- April 3, 6:10 PM CST to 6:14 PM CST
- Where
- Jefferson County, 0.87 mi NE of Valley Falls
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.340, -95.460
Thunderstorm Wind, Shawnee
- When
- April 3, 6:14 PM CST to 6:15 PM CST
- Where
- Shawnee County, 0.69 mi N of (Foe)forbes Fld Tope
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.960, -95.670
ASOS stationed at Forbes Field recorded a 59 mph wind gust.
Thunderstorm Wind, Morris
- When
- April 3, 6:14 PM CST to 6:15 PM CST
- Where
- Morris County, 0.69 mi S of White City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.790, -96.730
Spotter estimated wind speeds of 65 mph.
Hail, Morris
- When
- April 3, 6:16 PM CST to 6:17 PM CST
- Where
- Morris County, 0.54 mi W of White City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.800, -96.740
Hail, Morris
- When
- April 3, 6:19 PM CST
- Where
- Morris County, 0.69 mi S of White City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.790, -96.730
Thunderstorm Wind, Jefferson
- When
- April 3, 6:20 PM CST to 6:27 PM CST
- Where
- Jefferson County, 1.42 mi WSW of Williamstown to 1.03 mi SE of Williamstown
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.062, -95.354
A well formed gustnado developed along the frontal boundary and rear flank downdraft intersection near Williamstown along highway 24. The stong circulation persisted for nearly 5 minutes, with a max width of 0.25 miles. NWS survey vrew identified areas of enhanced wind damage from well formed gustnado. Two center pivot irrigations were flipped over, a large outdoor shed was destroyed, and several tree limbs were snapped.
Hail, Morris
- When
- April 3, 6:25 PM CST to 6:26 PM CST
- Where
- Morris County, 2.63 mi SW of Burdick
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.540, -96.860
Thunderstorm Wind, Morris
- When
- April 3, 6:25 PM CST to 6:27 PM CST
- Where
- Morris County, 2.63 mi SW of Burdick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.540, -96.860
Trained spotter estimated winds of 60 mph.
Hail, Morris
- When
- April 3, 6:32 PM CST to 6:35 PM CST
- Where
- Morris County, 2.63 mi SW of Burdick
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.540, -96.860
Hail, Morris
- When
- April 3, 6:33 PM CST
- Where
- Morris County, 1.28 mi WSW of Burdick
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.560, -96.850
Hail, Wabaunsee
- When
- April 3, 6:36 PM CST to 6:37 PM CST
- Where
- Wabaunsee County, 5.96 mi E of Alta Vista
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -96.370
Hail, Geary
- When
- April 3, 6:37 PM CST
- Where
- Geary County, 16.14 mi E of Olson
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.880, -96.500
Hail, Morris
- When
- April 3, 6:37 PM CST to 6:39 PM CST
- Where
- Morris County, 1.28 mi WSW of Burdick
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.560, -96.850
Hail, Wabaunsee
- When
- April 3, 6:54 PM CST to 6:55 PM CST
- Where
- Wabaunsee County, 0.69 mi N of Eskridge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.860, -96.100
Hail, Morris
- When
- April 3, 6:58 PM CST to 6:59 PM CST
- Where
- Morris County, 4.18 mi S of Council Grove
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.590, -96.490
Thunderstorm Wind, Osage
- When
- April 3, 7:03 PM CST
- Where
- Osage County, 0.54 mi W of Scranton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -95.740
Trained spotter estimated winds of 70 mph.
Hail, Osage
- When
- April 3, 7:03 PM CST to 7:07 PM CST
- Where
- Osage County, 6.22 mi N of Burlingame
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.840, -95.830
Hail, Osage
- When
- April 3, 7:05 PM CST to 7:07 PM CST
- Where
- Osage County, Burlingame
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.750, -95.830
Hail, Osage
- When
- April 3, 7:07 PM CST
- Where
- Osage County, 5.26 mi NW of Burlingame
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.810, -95.890
Hail, Osage
- When
- April 3, 7:13 PM CST to 7:14 PM CST
- Where
- Osage County, 3.23 mi W of Carbondale
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.820, -95.690
Hail, Lyon
- When
- April 3, 7:13 PM CST to 7:14 PM CST
- Where
- Lyon County, 5.3 mi SSW of Allen
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -96.210
Hail, Lyon
- When
- April 3, 7:13 PM CST to 7:16 PM CST
- Where
- Lyon County, 3.5 mi S of Bushong
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.600, -96.260
Hail, Osage
- When
- April 3, 7:19 PM CST to 7:21 PM CST
- Where
- Osage County, 1.08 mi E of Carbondale
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.820, -95.610
Hail, Lyon
- When
- April 3, 7:20 PM CST to 7:24 PM CST
- Where
- Lyon County, 5.53 mi S of Allen
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.570, -96.170
Hail, Osage
- When
- April 3, 7:20 PM CST to 7:23 PM CST
- Where
- Osage County, 0.54 mi W of Overbrook
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 38.780, -95.560
Hail, Shawnee
- When
- April 3, 7:22 PM CST to 7:23 PM CST
- Where
- Shawnee County, 0.69 mi N of (Foe)forbes Fld Tope
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -95.670
Hail, Shawnee
- When
- April 3, 7:23 PM CST to 7:27 PM CST
- Where
- Shawnee County, 3.2 mi SSE of Watson
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -95.570
Hail, Shawnee
- When
- April 3, 7:23 PM CST to 7:27 PM CST
- Where
- Shawnee County, 2.56 mi ESE of Berryton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.910, -95.590
Hail, Douglas
- When
- April 3, 7:25 PM CST to 7:30 PM CST
- Where
- Douglas County, 0.54 mi W of Lone Star
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.870, -95.360
Hail, Osage
- When
- April 3, 7:25 PM CST to 7:29 PM CST
- Where
- Osage County, 0.54 mi W of Overbrook
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.780, -95.560
Hail, Shawnee
- When
- April 3, 7:26 PM CST to 7:27 PM CST
- Where
- Shawnee County, 2.26 mi ENE of Watson
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.960, -95.560
Hail, Shawnee
- When
- April 3, 7:26 PM CST to 7:27 PM CST
- Where
- Shawnee County, 0.88 mi NW of Watson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -95.610
Hail, Shawnee
- When
- April 3, 7:26 PM CST to 7:27 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.050, -95.680
Hail, Douglas
- When
- April 3, 7:32 PM CST to 7:33 PM CST
- Where
- Douglas County, 2.33 mi NNW of Clinton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.950, -95.400
Hail, Douglas
- When
- April 3, 7:35 PM CST to 7:38 PM CST
- Where
- Douglas County, 0.69 mi N of Pleasant Grove
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.860, -95.270
Hail, Douglas
- When
- April 3, 7:35 PM CST to 7:37 PM CST
- Where
- Douglas County, 1.75 mi NE of Stull
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.990, -95.430
Hail, Osage
- When
- April 3, 7:35 PM CST to 7:36 PM CST
- Where
- Osage County, 0.54 mi W of Osage City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -95.830
Hail, Douglas
- When
- April 3, 7:39 PM CST to 7:40 PM CST
- Where
- Douglas County, 4.38 mi SW of Lawrence
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -95.280
Hail, Douglas
- When
- April 3, 7:40 PM CST to 7:44 PM CST
- Where
- Douglas County, 1.75 mi WSW of Lawrence
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -95.260
Hail, Lyon
- When
- April 3, 7:40 PM CST to 7:43 PM CST
- Where
- Lyon County, 1.28 mi WNW of Emporia
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.410, -96.200
Hail, Lyon
- When
- April 3, 7:40 PM CST to 7:44 PM CST
- Where
- Lyon County, 3.51 mi SW of Lang
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.430, -96.120
Thunderstorm Wind, Lyon
- When
- April 3, 7:40 PM CST to 7:42 PM CST
- Where
- Lyon County, 7.01 mi NNE of Plymouth
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.510, -96.260
Reports of roof damage, small sheds, and barns destroyed. A roof was also removed from a home in the Americus area.
Hail, Lyon
- When
- April 3, 7:40 PM CST to 7:43 PM CST
- Where
- Lyon County, 7.01 mi NNE of Plymouth
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.510, -96.260
Hail, Lyon
- When
- April 3, 7:40 PM CST to 7:43 PM CST
- Where
- Lyon County, 7.01 mi NNE of Plymouth
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.510, -96.260
Hail, Douglas
- When
- April 3, 7:41 PM CST to 7:42 PM CST
- Where
- Douglas County, 2.77 mi WSW of Lawrence
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.960, -95.280
Hail, Lyon
- When
- April 3, 7:41 PM CST to 7:43 PM CST
- Where
- Lyon County, 4.15 mi N of Emporia
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.460, -96.180
Hail, Lyon
- When
- April 3, 7:41 PM CST to 7:42 PM CST
- Where
- Lyon County, 0.54 mi E of Emporia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.400, -96.170
Hail, Lyon
- When
- April 3, 7:41 PM CST to 7:46 PM CST
- Where
- Lyon County, 1.38 mi S of Emporia
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.380, -96.180
Hail, Jefferson
- When
- April 3, 7:42 PM CST
- Where
- Jefferson County, 2.62 mi SW of Oskaloosa
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.190, -95.350
Hail, Douglas
- When
- April 3, 7:44 PM CST to 7:45 PM CST
- Where
- Douglas County, 0.88 mi NW of Baldwin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -95.190
Hail, Douglas
- When
- April 3, 7:45 PM CST to 7:46 PM CST
- Where
- Douglas County, 0.69 mi S of Eudora
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -95.100
Hail, Douglas
- When
- April 3, 7:45 PM CST to 7:46 PM CST
- Where
- Douglas County, Midland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.030, -95.230
Hail, Douglas
- When
- April 3, 7:47 PM CST to 7:48 PM CST
- Where
- Douglas County, 1.38 mi S of Eudora
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -95.100
Hail, Jefferson
- When
- April 3, 7:48 PM CST to 7:49 PM CST
- Where
- Jefferson County, 1.07 mi E of Buck Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.050, -95.250
Thunderstorm Wind, Coffey
- When
- April 3, 8:00 PM CST to 8:01 PM CST
- Where
- Coffey County, 3.04 mi WNW of Sharpe
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.300, -95.730
Wind measured by Coffey County Airport AWOS.
Hail, Osage
- When
- April 3, 8:03 PM CST to 8:04 PM CST
- Where
- Osage County, 2.76 mi S of Melvern
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.460, -95.630
Hail, Coffey
- When
- April 3, 8:07 PM CST to 8:10 PM CST
- Where
- Coffey County, 2.07 mi N of Sharpe
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.310, -95.680
Hail, Osage
- When
- April 3, 8:08 PM CST to 8:09 PM CST
- Where
- Osage County, 1.62 mi W of Olivet
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -95.780
Thunderstorm Wind, Franklin
- When
- April 3, 8:08 PM CST to 8:10 PM CST
- Where
- Franklin County, 3.2 mi NNE of Homewood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.560, -95.350
Tree branches down approximately 1-2 inches in diameter.
Hail, Osage
- When
- April 3, 8:09 PM CST
- Where
- Osage County, 0.88 mi NW of Melvern
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.510, -95.640
Hail, Osage
- When
- April 3, 8:09 PM CST
- Where
- Osage County, 1.08 mi W of Melvern
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.500, -95.650
Hail, Coffey
- When
- April 3, 8:10 PM CST to 8:13 PM CST
- Where
- Coffey County, 0.69 mi S of Waverly
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.390, -95.600
Hail, Osage
- When
- April 3, 8:14 PM CST to 8:15 PM CST
- Where
- Osage County, 2.76 mi S of Lyndon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -95.680
Hail, Osage
- When
- April 3, 8:18 PM CST to 8:19 PM CST
- Where
- Osage County, 0.88 mi NW of Melvern
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.510, -95.640
Thunderstorm Wind, Anderson
- When
- April 3, 8:20 PM CST to 8:25 PM CST
- Where
- Anderson County, 4.68 mi NNE of Mont Ida to 4.94 mi E of Welda
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.280, -95.330
Wind damage reported in several locations across Anderson County. Roof removed from barn, windows broken out of home, shingles off of homes, and a missing carport.
Hail, Franklin
- When
- April 3, 8:26 PM CST to 8:29 PM CST
- Where
- Franklin County, 0.88 mi SW of Princeton
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.470, -95.280
Hail, Coffey
- When
- April 3, 8:30 PM CST
- Where
- Coffey County, 2.97 mi SSE of Waverly
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -95.580
Thunderstorm Wind, Anderson
- When
- April 3, 9:27 PM CST to 9:29 PM CST
- Where
- Anderson County, Kincaid
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.080, -95.150
Trained spotter estimated 60 mph winds.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 3 to 30, 20112 deaths · 8 events
- Hail and Damaging Winds in Missouri, April 3, 20111 injured · $7.1 million · 3 in hail · 60 events
- Hail and Damaging Winds in Wisconsin, April 3 to 4, 20111 death · 2 injured · $12,000 · 2.75 in hail · 18 events
- Flooding in Minnesota, April 3 to 30, 20111 death · 9 events
- Hail and Damaging Wind in Iowa, April 3, 2011$2.0 million · 3.5 in hail · 54 events
- Strong Wind in Texas, April 3, 20111 death · 1 event
- Strong Wind in Arkansas, April 3 to 4, 2011$1.3 million · 45 events
- Wildfire in Oklahoma, April 3, 2011$3.5 million · 1 event
- Wildfire and High Wind in Texas, April 3 to 4, 2011$325,000 · 59 kt wind · 4 events
- Hail and Damaging Winds in Kansas, April 3, 2011$133,000 · 1.75 in hail · 19 events
- Hail in Illinois, April 3, 2011$100,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, April 3, 2011$23,000 · 2 in hail · 31 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288196, 288198, 288199, 288203, 288202, 288275, 288204, 288205, 288206, 288207, 288208, 288211, 288212, 288209, 288210, 288309, 288213, 288215, 288217, 288218, 288219, 288270, 288276, 288220, 288221, 288310, 288244, 288290, 288258, 288222, 288223, 288224, 288225, 288227, 288226, 288291, 288294, 288228, 288229, 288231, and more.